Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 243, NWS North Platte, NE

June 23, 2005Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 23, 2005, 5:02 PM MDT for Garden County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2005, 5:02 PM MDT (23:02 UTC)
Expired
Jun 23, 2005, 5:33 PM MDT
In force
31 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Garden County, NE

The radar

The North Platte radar (KLNX), 159 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 4:25 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-488 J/kg
Mixed-layer LCL
2396 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 232302
SVRLBF
NEC069-232345-
/O.NEW.KLBF.SV.W.0243.050623T2302Z-050623T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
502 PM MDT THU JUN 23 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 545 PM MDT

* AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF OSHKOSH...
  AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSHKOSH BY 540 PM MDT
  8 MILES WEST OF LEWELLEN BY 545 PM MDT

LAT...LON 4139 10260 4122 10255 4128 10206 4136 10210
      4160 10200

$$

TLK
2 follow-up statements
000 
WWUS53 KLBF 232322
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 PM CDT THU JUN 23 2005

NEC069-232345-
/O.CON.KLBF.SV.W.0243.000000T0000Z-050623T2345Z/
GARDEN NE-
522 PM MDT THU JUN 23 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM MDT FOR
SOUTHERN GARDEN COUNTY...

AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
OSHKOSH...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSHKOSH BY 540 PM MDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FRIDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4139 10260 4122 10255 4128 10206 4136 10210
      4160 10200

$$

TLK
000 
WWUS53 KLBF 232333
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
631 PM CDT THU JUN 23 2005

NEC069-232341-
/O.CAN.KLBF.SV.W.0243.000000T0000Z-050623T2345Z/
GARDEN NE-
531 PM MDT THU JUN 23 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GARDEN COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND THEREFORE CANCELLED. THE STORM WILL CONTINUE TO MOVE 
NORTHEAST THROUGH CENTRAL GARDEN COUNTY WITH THE POTENTIAL FOR WIND 
GUSTS TO 45 MPH.

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FRIDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4139 10260 4122 10255 4128 10206 4136 10210
      4160 10200

$$

TLK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:42 AM MDT, 15 hours 20 minutes earlier.

Area forecast discussion, Jun 23, 1:42 AM MDT, 15 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
242 AM CDT THU JUN 23 2005

.DISCUSSION...
UPPER RIDGE STILL ANCHORED OVER MUCH OF SOUTHERN AND CENTRAL CONUS
THIS MORNING...HOWEVER RATHER STRONG TROF MOVING ACROSS B.C. AND PAC
NW WILL HAVE FUTURE PLANS FOR NORTHERN PORTION OF RIDGE OVER THE
NEXT 24 HOURS. MOST OF THE CONVECTION HAS BEEN WELL WEST OF CWA IN
BETTER MOISTURE PLUME MOVING FROM BAJA INTO DESERT SW AND W.RANGE OF
ROCKIES...WHICH IS FORTUNATE SINCE MAJORITY OF 88DS ACROSS NEB ARE
INOP. SHOULD BE ANOTHER WELL ABOVE NORMAL DAY TEMPERATURE-WISE
ACROSS CWA WITH LLVL THERMAL RIDGE ACROSS WESTERN SANDHILLS ALONG
AND AHEAD OF SFC TROF MODELS HAVE FCST TO BE NEIGHBORHOOD PAST FEW
DAYS. BIG SPRINGS AND IMPERIAL AROUND 100 YESTERDAY AND SEE NO
REASON WHY THIS PORITON OF CWA WILL NOT REACH AROUND THIS MARK
AGAIN...AND MAYBE EVEN AHEAD OF TROF NEAR VTN VCNTY. THIS SFC
BOUNDARY...ALONG WITH THE STRONG HEATING WILL ALSO BE FOCUS FOR
CONVECTION THIS AFTERNOON AS FCST AREA TO THE EAST SHOULD REMAIN
CAPPED. BOTH GFS/NAM HAVE BEEN HINTING AT CONVECTION THROUGH THE
EVENING ALONG THIS BOUNDARY AS IT SLOWLY SAGS SOUTH...THE SPEED OF
WHICH MAY BE ALTERED BY AMOUNT OF CONVECTION. MAIN FOCUS LATE LOOKS
TO SHIFT NORTH OF CWA ON NOSE OF JET INTO SE SDAKT...HOWEVER ANY
COMBINATION OF OUTFLOW BOUNDARIES AND JET MAY LEAD TO CHANCES IN
EASTERN CWA THROUGH OVERNIGHT HOURS. BUFKIT PROFILES WOULD SEEM TO
INDICATE WIND POTENTIAL WITH INVERTED V TYPE SIGNATURE AND LCL ABOVE
600MB...THOUGH MID LEVEL WINDS ARE NOT TOO IMPRESSIVE. UPPER RIDGE
GETS SQUASHED OVNGHT WITH UPPER FLOW BECOMING MORE WESTERLY OVHD AND
THIS SHOULD GIVE EXTRA PUSH TO FRONT...MOVING IT SOUTH OF CWA BY
SUNRISE ON FRIDAY. UPSLOPE FLOW...HIGHER DEWPOINT AND CLOUD COVER
SHOULD BE ENOUGH TO COOL THINGS DOWN AROUND 15 DEGREES ON
FRIDAY...HOWEVER STRONGER STORMS IN AFTERNOON WITH BE A BETTER
POSSIBILITY WITH USUAL POST FRONTAL STORMS FIRING IN HIGH PLAINS
WITH STRONG MOIST LLVL EASTERLIES UNDER STRONGER MID LEVEL WESTERLY
FLOW. WESTERN AND SOUTHERN CWA HAVE BEST CHANCES IN THIS SCENARIO
AND HAVE PLACED POPS AS SUCH. SATURDAY NEXT TROF DIGS ALONG WESTERN
COAST RETURNING UPPER FLOW TO SW AND SHOULD BEGIN TO WARM TEMPS BACK
UP THROUGH WEEKEND. LEFT POPS MAINLY AS THEY WERE WITH SMALL CHANCES
SAT ACROSS CWA SHIFTING NORTH SUNDAY WHERE WARM FRONT WILL LIFT INTO
SDAKT WHERE BETTER CHANCES WILL RESIDE AS IN DAYS PAST.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Jun 23, 4:21 PM MDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
521 PM CDT THU JUN 23 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-241030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
521 PM CDT THU JUN 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT TONIGHT. A
COLD FRONT WILL CONTINUE TO SINK SOUTHWARD INTO NEBRASKA THIS
EVENING...WHILE THE PREFRONTAL TROUGH MOVES EAST. THUNDERSTORMS THAT
FORM WILL BE HIGH BASED WITH A HIGH POTENTIAL FOR STRONG DOWNDRAFT
THAT COULD RESULT IN DAMAGING WIND GUSTS. WHILE DAMAGING WINDS ARE
THE PRIMARY THREAT THROUGH 1 AM CDT THE POTENTIAL WILL EXIST FOR
LARGE HAIL AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORM DEVELOPMENT DAILY THROUGH NEXT
WEDNESDAY AS A SERIES OF BOUNDARIES IMPACT THE OUTLOOK AREA. THE
FRONT THAT PUSHES SOUTH TONIGHT WILL HANG ACROSS THE STATE ON FRIDAY
WITH A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT BOTH FRIDAY
AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGHOUT THE OUTLOOK AREA
TONIGHT.

KECK

In the hours before

Special weather statement, Jun 23, 4:58 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
558 PM CDT THU JUN 23 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-240600-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
558 PM CDT THU JUN 23 2005

...SEVERE THUNDERSTORM WATCH UNTIL 1 AM CDT (MIDNIGHT MDT)...

THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 514 IN EFFECT FOR NOPRTH CENTRAL...SOUTHWEST AND NORTH CENTRAL
NEBRASKA UNTIL MIDNIGHT MDT (1 AM CDT).

THIS INCLUDES THE FOLLOWING COUNTIES...

ARTHUR...BLAINE...BOYD...BROWN...CHASE...CUSTER...DEUEL...CHERRY...
FRONTIER...GARDEN...GARFIELD...GRANT...HAYES...HOLT...HOOKER...KEITH.
..KEYA PAHA...
LINCOLN...LOGAN...LOUP...MCPHERSON...PERKINS...ROCK...SHERIDAN...THOM
AS AND WHEELER COUNTIES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

POWER

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.